Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 29, NWS Tampa Bay, FL

November 5, 2021

NWS Tampa Bay, FL issued this small craft advisory at Nov 5, 2021, 4:18 AM EDT. It took effect at Nov 6, 2021, 11:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2021, 4:18 AM EDT (08:18 UTC)
In effect from
Nov 6, 2021, 11:00 AM EDT
Expired
Nov 7, 2021, 7:00 AM EST
In force
21 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

397 
WHUS72 KTBW 050818
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
418 AM EDT Fri Nov 5 2021

GMZ850-853-870-873-051630-
/O.EXT.KTBW.SC.Y.0028.000000T0000Z-211105T1500Z/
/O.NEW.KTBW.GL.W.0002.211105T1500Z-211106T1500Z/
/O.NEW.KTBW.SC.Y.0029.211106T1500Z-211107T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
418 AM EDT Fri Nov 5 2021

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EDT
SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM EDT SATURDAY TO 7 AM
EST SUNDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 45 kt and seas 6 to 9 feet expected. For the Small Craft 
  Advisory, north winds 15 to 25 kt with gusts up to 35 kt and 
  seas 6 to 9 feet expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM, Coastal waters from Englewood to Tarpon Springs 
  FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL 
  out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...For the Gale Warning, from 11 AM this morning to 11 AM
  EDT Saturday. For the Small Craft Advisory, from 11 AM EDT 
  Saturday to 7 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ830-836-856-876-051630-
/O.CON.KTBW.SC.Y.0028.211106T0600Z-211107T1200Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
418 AM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM EDT SATURDAY
TO 7 AM EST SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet expected.

* WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 
  NM, Coastal waters from Bonita Beach to Englewood FL out 20 
  NM, Charlotte Harbor and Pine Island Sound and Tampa Bay 
  waters.

* WHEN...From 2 AM EDT Saturday to 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
437 
WHUS72 KTBW 051958
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
358 PM EDT Fri Nov 5 2021

GMZ850-853-870-873-060400-
/O.CON.KTBW.GL.W.0002.000000T0000Z-211106T1500Z/
/O.CON.KTBW.SC.Y.0029.211106T1500Z-211107T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
358 PM EDT Fri Nov 5 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM EDT SATURDAY
TO 7 AM EST SUNDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 40 kt and seas 6 to 9 feet but occasionally up to 11 feet
  expected. For the Small Craft Advisory, north winds 15 to 25 kt
  with gusts up to 30 kt and seas 6 to 9 feet expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM, Coastal waters from Englewood to Tarpon Springs 
  FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL 
  out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...For the Gale Warning, from 11 AM this morning to 11 AM 
  EDT Saturday. For the Small Craft Advisory, from 11 AM EDT 
  Saturday to 7 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ830-836-856-876-060400-
/O.CON.KTBW.SC.Y.0028.211106T0600Z-211107T1200Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
358 PM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM EDT SATURDAY
TO 7 AM EST SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet expected.

* WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 
  NM, Coastal waters from Bonita Beach to Englewood FL out 20 
  NM, Charlotte Harbor and Pine Island Sound and Tampa Bay 
  waters.

* WHEN...From 2 AM EDT Saturday to 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
898 
WHUS72 KTBW 060041
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
841 PM EDT Fri Nov 5 2021

GMZ850-853-870-873-060845-
/O.CON.KTBW.GL.W.0002.000000T0000Z-211106T1500Z/
/O.CON.KTBW.SC.Y.0029.211106T1500Z-211107T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
841 PM EDT Fri Nov 5 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM EDT SATURDAY
TO 7 AM EST SUNDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 35 kt and seas 6 to 9 feet but occasionally up to 11 feet
  expected. For the Small Craft Advisory, north winds 15 to 25 kt
  with gusts up to 30 kt and seas 6 to 9 feet expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM, Coastal waters from Englewood to Tarpon Springs 
  FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL 
  out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...For the Gale Warning, from 11 AM this morning to 11 AM 
  EDT Saturday. For the Small Craft Advisory, from 11 AM EDT 
  Saturday to 7 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ830-836-856-876-060845-
/O.CON.KTBW.SC.Y.0028.211106T0600Z-211107T1200Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
841 PM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM EDT SATURDAY
TO 7 AM EST SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet expected.

* WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 
  NM, Coastal waters from Bonita Beach to Englewood FL out 20 
  NM, Charlotte Harbor and Pine Island Sound and Tampa Bay 
  waters.

* WHEN...From 2 AM EDT Saturday to 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
550 
WHUS72 KTBW 060811
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
411 AM EDT Sat Nov 6 2021

GMZ850-853-870-873-071200-
/O.CON.KTBW.GL.W.0002.000000T0000Z-211106T1500Z/
/O.CON.KTBW.SC.Y.0029.211106T1500Z-211107T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
411 AM EDT Sat Nov 6 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM EDT THIS
MORNING TO 7 AM EST SUNDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 35 kt and seas 6 to 9 feet but occasionally up to 11 feet
  expected. For the Small Craft Advisory, north winds 20 to 25 kt
  with gusts up to 30 kt and seas 6 to 9 feet expected.

* WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 
  to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 
  60 NM, Coastal waters from Englewood to Tarpon Springs FL out 
  20 NM and Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM.

* WHEN...For the Gale Warning, until 11 AM EDT this morning. For 
  the Small Craft Advisory, from 11 AM EDT this morning to 7 AM 
  EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ830-836-856-876-071200-
/O.CON.KTBW.SC.Y.0028.000000T0000Z-211107T1200Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
411 AM EDT Sat Nov 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet expected.

* WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 
  NM, Coastal waters from Bonita Beach to Englewood FL out 20 
  NM, Charlotte Harbor and Pine Island Sound and Tampa Bay 
  waters.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
886 
WHUS72 KTBW 061825
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
225 PM EDT Sat Nov 6 2021

GMZ850-853-870-873-071200-
/O.CON.KTBW.SC.Y.0029.000000T0000Z-211107T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
225 PM EDT Sat Nov 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Northwest winds 20 to 25 kt and seas 5 to 7 feet 
  expected.

* WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 
  to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 
  60 NM, Coastal waters from Englewood to Tarpon Springs FL out 
  20 NM and Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ830-836-856-876-071200-
/O.CON.KTBW.SC.Y.0028.000000T0000Z-211107T1200Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
225 PM EDT Sat Nov 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Northwest winds around 20 kt and seas 5 to 7 feet 
  expected.

* WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 
  NM, Coastal waters from Bonita Beach to Englewood FL out 20 
  NM, Charlotte Harbor and Pine Island Sound and Tampa Bay 
  waters.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 5, 4:05 AM EDT, 13 minutes earlier.

Area forecast discussion, Nov 5, 4:05 AM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
405 AM EDT Fri Nov 5 2021

.SHORT TERM (TDY-SUN)...
A rather active few hours across our southern coastal zones with a
few strong thunderstorms developing overnight. There were some
storms that showed strong rotation hail signatures on radar, but
have fallen apart as they moved onshore. This is all ahead of a
weak cold front stretching across the Florida Peninsula and a
developing area of low pressure over the Gulf of Mexico while
upper level troughiness persists.

During the day today, almost all of the ingredients to support
severe storms will be present...ample moisture, wind shear, lift,
but we will be missing instability. Cloud coverage is expected to
limit convection activity through most of the day, nonetheless,
there is still potential for rotating storms given the deep layer
wind shear available with the main threat laying along and south
of the I-4 corridor. Additionally, gusty winds, isolated tornadoes,
and heavy downpours with training storms could bring some localized
flooding.

By this evening, the low pressure system occludes with a warm
front pushing north and a cold front moving across behind it. The
low pressure exits our CWA through Saturday. A drier and cooler
airmass will move in behind it and high pressure ridging builds
aloft. Temperatures will gradually decrease through the weekend
from the mid 50s to upper 60s this morning, down to the mid 40s
to the mid 50s by Sunday morning.

Moreover, strong winds over the Gulf waters will bring hazardous
boating conditions with winds now forecast to reach advisory/warning
levels today and through the weekend, therefore, the appropriate
headlines have been issued. The risk for rip currents will also
increase going into the weekend for the beaches from Pinellas to
Lee counties.

.LONG TERM (MON-THU)...
High pressure will continue to build through the first half of the
week keeping mostly sunny skies, pleasant, and rain free
conditions in place. Then, another weather system approaches the
Southeast increasing moisture and rain chances. Temperatures will
gradually increase during this time.

&&

.AVIATION...
Showers with a few embedded thunderstorms continue across the area
tonight, with occasional MVFR cigs and/or vsbys. Deteriorating
conditions are expected as we head toward daybreak with MVFR/IFR
prevailing for much of the day with additional shower and
thunderstorm activity. Wind directions are a bit tricky today as
an area of low pressure moves over the region, but gusty winds can
be expected nonetheless.

&&

.MARINE...
Weather system moving across the Gulf of Mexico will keep dangerous
boating conditions through the weekend. SCA/Gale conditions are
expected as gusty winds and increasing seas prevail during this
time. Showers and some strong thunderstorms could support waterspouts
as they move over the waters. Boating conditions should improve
by early next week.

&&

.FIRE WEATHER...
An area of low pressure over the area will keep unsettled weather
conditions over fire districts through Saturday. Showers and
thunderstorms are forecast to prevail through the period. Ample
moisture will keep humidity values well above critical levels
into the weekend with drier conditions returning by early next
week. Breezy northeasterly winds will shift south to southwest
through today. Then, become north and gusty through Saturday.
Winds stay northerly and decrease later in the period. Otherwise,
no fire weather concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  75  60  67  56 /  90  70  30  10
FMY  79  65  75  57 /  90  50  20  10
GIF  75  60  67  53 /  90  60  30  10
SRQ  77  62  70  57 /  90  60  20  10
BKV  72  54  64  49 /  90  80  40  10
SPG  75  63  67  60 /  90  60  30  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory until 11 AM EDT this morning for Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River FL out
     20 NM-Waters from Englewood to Tarpon Springs FL out 20 to
     60 NM-Waters from Tarpon Springs to Suwannee River FL out
     20 to 60 NM.

     Small Craft Advisory from 11 AM EDT Saturday to 7 AM EST Sunday
     for Coastal waters from Englewood to Tarpon Springs FL out
     20 NM-Coastal waters from Tarpon Springs to Suwannee River
     FL out 20 NM-Waters from Englewood to Tarpon Springs FL out
     20 to 60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

     Gale Warning from 11 AM this morning to 11 AM EDT Saturday for
     Coastal waters from Englewood to Tarpon Springs FL out 20
     NM-Coastal waters from Tarpon Springs to Suwannee River FL
     out 20 NM-Waters from Englewood to Tarpon Springs FL out 20
     to 60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

     Small Craft Advisory from 2 AM EDT Saturday to 7 AM EST Sunday
     for Charlotte Harbor and Pine Island Sound-Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Tampa Bay
     waters-Waters from Bonita Beach to Englewood FL out 20 to
     60 NM.

&&

SHORT TERM/LONG TERM/MARINE/FIRE WEATHER...Delerme
AVIATION/DECISION SUPPORT...Carlisle

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 9:53 PM EDTSpecial Marine WarningTBW97 min
Nov 4, 11:23 PM EDTSpecial Marine WarningTBW82 min
Nov 5, 12:43 AM EDTSpecial Marine WarningTBW92 min
Nov 5, 4:18 AM EDTGale WarningTBW31 hr
Nov 5, 12:59 PM EDTSpecial Marine WarningTBW61 min
Nov 5, 2:00 PM EDTSpecial Marine WarningTBW60 min
Nov 5, 2:46 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota41 hr
Nov 5, 2:46 PM EDTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota41 hr
Nov 5, 2:52 PM EDTSpecial Marine WarningTBW38 min
Nov 5, 4:19 PM EDTSpecial Weather StatementTBWManatee26 min
Nov 5, 4:44 PM EDTSpecial Marine WarningTBW61 min
Nov 5, 6:46 PM EDTSpecial Weather StatementTBWSarasota44 min
Nov 5, 7:16 PM EDTSpecial Weather StatementTBWSarasota29 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.